Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

The design of two-dimensional aerofoils with mixed boundary conditions


Author: L. C. Woods
Journal: Quart. Appl. Math. 13 (1955), 139-146
MSC: Primary 76.1X
DOI: https://doi.org/10.1090/qam/68973
MathSciNet review: 68973
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A method is given of designing two-dimensional symmetrical aerofoils in subsonic compressible flow when the boundary conditions are mixed. The aerofoil surface is divided into three parts such that the shape is prescribed in the first and third and the pressure distribution is specified in the second. The method has the advantage over the usual method of aerofoil design (pressure distribution given over the whole aerofoil surface) of giving the designer direct control of the nose shape and the trailing edge angle.


References [Enhancements On Off] (What's this?)

  • [1] M. J. Lighthill, A new method of two-dimensional aerodynamic design, British Aero. Res. Council R. & M. 2112 (1945)
  • [2] L. C. Woods, Aerofoil design in two-dimensional subsonic compressible flow, Aero. Res. Council, Rep. and Memo 1952 (1952), no. 2845, 54 pp. (1956). MR 0079463
  • [3] L. C. Woods, Compressible subsonic flow in two-dimensional channels with mixed boundary conditions, Quart. J. Mech. Appl. Math. 7 (1954), 263–282. MR 0065340, https://doi.org/10.1093/qjmam/7.3.263
  • [4] L. C. Woods, The application of the polygon method to the calculation of the compressible subsonic flow round two-dimensional profiles, Current Papers no. 115, Ministry of Supply [London], Aeronaut. Res. Council, 1953. MR 0059130
  • [5] Garrett Birkhoff, Hydrodynamics. A Study in Logic, Fact, and Similitude, Princeton University Press, Princeton, N. J., 1950. MR 0038180
  • [6] Th. von Kármán, Compressibility effects in aerodynamics, J. Aeronaut. Sci. 8 (1941), 337–356. MR 0005848

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76.1X

Retrieve articles in all journals with MSC: 76.1X


Additional Information

DOI: https://doi.org/10.1090/qam/68973
Article copyright: © Copyright 1955 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website